Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2001, 5:28 AM CDT for Wayne County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 5:28 AM CDT (10:28 UTC)
- Expired
- Jul 5, 2001, 6:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:40 AM CDT | Hail 0.75 | Patterson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3645 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 051028 SVRPAH MOC223-051100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 528 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 AM CDT * AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PIEDMONT...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE... PIEDMONT GREENVILLE STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3731 9068 3713 9072 3703 9019 3725 9024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 2:34 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 234 AM CDT THU JUL 5 2001 LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE 00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE. STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND THERE...BUT NO MAJOR CHANGES. WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE. .PAH...NONE. PACKETT
In the hours before
Special weather statement, Jul 5, 1:35 AM CDT, 3 hours 53 minutes before
ILZ075>078-INZ081-082-050730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY... AT 130 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS... ABOUT 40 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL ENTER NORTHERN WAYNE COUNTY AROUND 2 AM...POSSIBLY REACHING EDWARDS AND WABASH COUNTIES BY 3 AM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS. SOME TREE DAMAGE HAS BEEN REPORTED WITH THESE STORMS IN EFFINGHAM COUNTY. PERSONS IN WAYNE...EDWARDS...AND WABASH COUNTIES SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. GUSTY WINDS...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
Special weather statement, Jul 5, 2:40 AM CDT, 2 hours 48 minutes before
ILZ075>078-INZ081-082-050845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY... AT 230 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS... 20 TO 30 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. ONE OF THE STRONGEST STORMS WAS ABOUT 10 MILES NORTH OF FAIRFIELD. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL REACH INTERSTATE 64...FROM MOUNT VERNON TO GRAYVILLE ILLINOIS...BETWEEN 315 AM AND 415 AM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...ALONG WITH SMALL HAIL AND VERY HEAVY RAIN. PERSONS IN JEFFERSON...WAYNE...EDWARDS...AND WABASH CzOUNTIES SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
Special weather statement, Jul 5, 3:49 AM CDT, 1 hour 39 minutes before
ILZ075>078-082-083-INZ081-082-085-050945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING THROUGH THE WABASH VALLEY... AT 345 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS... MAINLY ALONG AND NORTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 8 MILES NORTHWEST OF CARMI. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL APPROACH MOUNT VERNON INDIANA THROUGH 445 AM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THE REGION FROM MOUNT VERNON ILLINOIS...TO CARMI ILLINOIS...TO MOUNT VERNON INDIANA...SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:18 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 45 min |
| Jul 5, 12:58 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.